[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] New Pumper - Possible Site Problem

My name is Steve and I'm a 47 year old male, Type 2.  I'm in my second week 
of pumping, first week on insulin.  Everthing including site changes has thus 
far been fine, including BG levels.  Couldn't be happier with the results.  

I use the Soft-Sert Ultimate 9mm.  I just changed my infusion site 
prematurely (1.5 days) because 1) of some slight tenderness when I pressed 
lightly and directly on the canula (surrounding tissue just fine); 2) a 
general background soreness (normally I can't sense much of anything about 
the site; and 3) generally higher BG levels today along with seemingly slow 
response to boluses.

When I removed the old set, I noticed the tiniest hint of red at the point 
where the canula attaches to the base of the set.  Even with a magnifying 
glass, I can only tell that it's red, not that it's blood.  I assume however, 
for lack of a better explanation that it is a small speck of blood.  The site 
was about 3 inches to the side and level with the navel.

Question - could I have struck a small blood vessel with the last insertion?  
Is it most likely that the speck was blood?  If so, how frequent does 
something like this occur?  Was I correct in changing the site given the 
symptoms?  Any advice from the experienced pumpers would be appreciated.  
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml